Alert archive / Michigan / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 85, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 28, 2000, 3:46 PM EDT for Jackson County, Michigan. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 28, 2000, 3:46 PM EDT (19:46 UTC)
- Expired
- Jul 28, 2000, 4:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Whole counties
County Jackson County, MI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 4:04 PM EDT | Thunderstorm Wind 53 E | Parma, MI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 343 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
355 WUUS53 KGRR 281947 SVRGRR MIC075-282045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 346 PM EDT FRI JUL 28 2000 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN SOUTH CENTRAL MICHIGAN * UNTIL 445 PM EDT * AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF PARMA...OR ABOUT 6 MILES EAST OF ALBION...MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RIVES JUNCTION AROUND 415 PM EDT LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. MJS/MWH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:55 PM EDT, 51 minutes earlier.
Area forecast discussion, Jul 28, 2:55 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 255 PM EDT FRI JUL 28 2000 ...SCATTERED SHOWERS AND THUNDERSTORMS THROUGH SUNDAY... SECONDARY SPEED MAX DIVING OVER THE FRONT SIDE OF THE UPPER RIDGE OVER THE WESTERN U. S. THIS WILL FORCE THE SFC SYSTEM TO REDEVELOP TO THE SOUTHWEST WITH TIME. BY SATURDAY MORNING THE SFC T0 850 MB CENTER OF CIRCULATION WILL BE OVER SRN IL. THAT WILL PUT SW MICHIGAN IN DEEP EASTERLY WINDS... OR THE COLD CONVEYOR BELT AREA OF THE SYSTEM. THAT BEING THE CASE... THERE WILL BE MORE LAYERED CLDS AROUND SATURDAY AND SUNDAY THAN THURSDAY AND FRIDAY... SO LESS CHANCE FOR STRONG THUNDERSTORMS. EVEN SO... THERE WILL BE SOME SUN AND INSTABILITY WITH WRAP-AROUND MOISTURE TOO. A SORT OF DEFORMATION ZONE AIDED PRECIPITATION AREA. SCATTERED SHWRS/TSTMS WILL FIT THIS BEST. REDEVELOPED SYSTEM WILL MOVE NE SAT NIGHT AND SUNDAY AND MOST LIKELY WILL EFFECT THE EASTERN PARTS OF THE CWA MORE THAN THE WESTERN SECTIONS... SO WILL HAVE LIKELY POP SAT NIGHT / SUNDAY SOUTHEASTERN CWA FOR THOSE TIMES. ETA/AVN LOOKS BEST WITH NGM TO FAR SOUTHWEST OVER TIME. CURRENT AREA OF STRONG CONVECTION FROM W OF LAN TO AZO WILL MOVE EAST ASSOCIATED WITH QUASI-OCCLUDED FRONT FORCING. AFTER THAT IS THOUGH ONLY EXPECT SCT SHWRS REST OF EVENING. SOME FOG LIKELY OVERNIGHT DUE TO LIGHT WINDS AND CONSIDERABLE MOISTURE AROUND FROM DAYTIME CONVECTION. LOWS MOSTLY IN MID 60S AND HIGHS 75 TO 80 SOUTH MID 70S NORTH. ZONES BY 400 PM. EXTENDED FORECAST DISCUSSION CUTOFF UPPER LOW WILL BE THE MAIN PLAYER DURING THE EXTENDED PERIOD... AS IT DRIFTS VERY SLOWLY S OR SW WHILE SLOWLY WEAKENING OVER TIME. THE MODELS ARE IN FAIR AGREEMENT IN SINKING THIS FEATURE SLOWLY SOUTH THEN SHEARING IT OUT SOME AS IT TRIES TO RETROGRADE A BIT BACK TO THE SOUTHWEST. STRONGER UPPER LOW WILL MOVE EAST THROUGH CENTRAL CANADA. A VERY WEAK SURFACE TROUGH ALSO LINGERS NEARBY TO OUR SOUTH THROUGH MOST OF THE PERIOD. THE AIRMASS OVER OUR AREA LOOKS LIKE IT WILL REMAIN FAIRLY STICKY WITH DEWPOINTS IN THE 60S AT LEAST THROUGH TUESDAY. SO WILL KEEP CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS IN MONDAY AND TUESDAY...BUT DRY THINGS OUT A BIT BY WEDNESDAY. .GRR...NONE.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:30 PM EDT | Severe Thunderstorm Warning | GRR | Isabella | 30 min |
| Jul 28, 12:34 PM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo | 56 min |
| Jul 28, 12:57 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Kent | 63 min |
| Jul 28, 1:10 PM EDT | Severe Thunderstorm Warning | GRR | Muskegon, Newaygo | 50 min |
| Jul 28, 1:27 PM EDT | Severe Thunderstorm Warning | GRR | Eaton, Ionia | 48 min |
| Jul 28, 2:08 PM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo | 67 min |
| Jul 28, 2:13 PM EDT | Severe Thunderstorm Warning | GRR | Eaton, Ionia | 32 min |
| Jul 28, 2:19 PM EDT | Severe Thunderstorm Warning | GRR | Montcalm | 56 min |
| Jul 28, 4:43 PM EDT | Severe Thunderstorm Warning | GRR | Jackson | 32 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.